Asthma Allergy Immunology

Asthma Allergy Immunology

2024, Vol 22, Num, 1     (Pages: 082-084)

Radiotherapy can be a Cofactor in the Development and Severity of Lapatinib-Capecitabine-Related Skin Rash

Nilay DUMAN 1, Meryem DEMIR 2, Sercan ON 3, Zeynep OZSARAN ,

1 Department of Dermatology, Ege University, Faculty of Medicine, Izmir, Turkey
2 Department of Immunology and Allergy, Ege University, Faculty of Medicine, Izmir, Turkey
3 Department of Medical Oncology, Ege University, Faculty of Medicine, Izmir, Turkey
4 Department of Radiation Oncology, Ege University, Faculty of Medicine, Izmir, Turkey

DOI: 10.21911/aai.247
Viewed: 872
 - 
Downloaded : 468

Skin rash induced by concurrent radiotherapy during lapatinib-capecitabine (LC) treatment has been rarely reported. We aim to draw attention to the potential of radiotherapy to act as a cofactor in the development of LC-related skin rash.

Herein, we report a case with a drug-related skin rash triggered by radiotherapy during LC treatment.

A 31-year-old woman with inflammatory metastatic breast cancer presented with a skin rash during LC treatment combined with radiotherapy. She was started on LC treatment, and palliative whole cranial radiotherapy was applied 3 days later. Three days after the radiotherapy, acneiform lesions started from the scalp and a maculopapular rash developed on the trunk and extremities. LC treatment was interrupted and skin lesions regressed rapidly with topical dermatological care, oral H1-antihistamine, and short-term oral steroid treatment. Although LC treatment was restarted alone in the follow-up, no recurrence was observed.

Radiotherapy may be a cofactor in the development and severity of skin toxicity during LC treatment. There is a need to elucidate whether the immunological mechanisms of skin eruptions occurring during concomitant chemoradiotherapy are due to the radiosensitizing effects of biological agents or exacerbation by radiotherapy.

Keywords : Lapatinib, capecitabine, radiotherapy, skin rash, drug allergy